Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 1, NWS Springfield, MO

January 4, 200813 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Jan 4, 2008, 1:21 PM CST for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 1:21 PM CST (19:21 UTC)
Expired
Jan 4, 2008, 6:00 PM CST
In force
5 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 492 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
492 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 041921
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 PM CST FRI JAN 4 2008

...STRONG SOUTHERLY WINDS THIS AFTERNOON...


KSZ073-097-101-MOZ066-067-077>079-088>090-093-094-101>103-050000-
/O.NEW.KSGF.WI.Y.0001.080104T1921Z-080105T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-POLK-
JASPER-DADE-GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO...AURORA...
MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
121 PM CST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG PRESSURE GRADIENT HAS DEVELOPED OVER EXTREME SOUTHEAST
KANSAS AND SOUTHWESTERN MISSOURI THIS MORNING AND WILL PERSIST
THROUGH THE AFTERNOON. THIS IN RESPONSE TO A SURFACE LOW MOVING
INTO WESTERN KANSAS. WIDESPREAD WIND SPEEDS IN EXCESS OF 30 MPH
WITH GUSTS TO 45 MPH AREA EXPECTED THROUGH SUNSET TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CLAYCOMB
1 follow-up statement
000 
WWUS73 KSGF 042358
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CST FRI JAN 4 2008


KSZ073-097-101-MOZ066-067-077>079-088>090-093-094-101>103-050100-
/O.EXP.KSGF.WI.Y.0001.000000T0000Z-080105T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-POLK-
JASPER-DADE-GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...NEOSHO...AURORA...
MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
558 PM CST FRI JAN 4 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WIND GUSTS ACROSS THE ADVISORY AREA RANGED BETWEEN 35 AND 50 MPH
THIS AFTERNOON. THE HIGHEST PEAK GUST OF THE AFTERNOON...52
MPH...WAS OBSERVED AT JOPLIN REGIONAL AIRPORT.

OCCASIONAL WIND GUSTS BETWEEN 25 AND 40 MPH WILL CONTINUE ACROSS
THE REGION THIS EVENING INTO THE OVERNIGHT HOURS...HOWEVER THIS
WILL BE BELOW ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

GAGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:15 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Jan 4, 11:15 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 AM CST FRI JAN 4 2008

.DISCUSSION...

MAIN FORECAST CHALLENGES INCLUDE TEMPERATURES INTO EARLY NEXT WEEK
AS STRONG WARM AIR ADVECTION COMMENCES. POPS ARE ALSO A CONCERN IN
THIS WARM ADVECTION REGIME AND ESPECIALLY EARLY NEXT WEEK AS UPPER
LEVEL ENERGY AND A COLD FRONT MOVE THROUGH THE REGION.

SOUTH TO SOUTHWEST LOW LEVEL FLOW WILL CONTINUE TO INCREASE INTO
THIS WEEKEND AS HEIGHTS LOWER OVER THE WESTERN UNITED STATES. A
SLOW INCREASE IN LOW LEVEL MOISTURE IS THEREFORE ANTICIPATED. WILL
SEE PERIODIC BOUTS OF INCREASED LOW LEVEL PRESSURE ADVECTION INTO
THIS WEEKEND. MODELS SEEM TOO BOLD WITH POPS AND QPF...BUT CANNOT
RULE OUT A FEW SHOWERS...ESPECIALLY OVER SOUTH CENTRAL MISSOURI.
WITH AREAS OF HIGH CLOUDS PERSISTING...LOW CLOUDS WILL ALSO BE ON
THE INCREASE STARTING TONIGHT AND WILL LIKELY HANG AROUND FOR
THE MOST PART THROUGH THE WEEKEND. THERE MAY BE A FEW AREAS WHERE
CLOUDS WILL THIN WITH DAYTIME MIXING...SO A FEW PEAKS OF SUN ARE
NOT OUT OF THE QUESTION. TEMPERATURES WILL BE TRICKY WITH ABUNDANT
CLOUD COVER AND STRONG WARM AIR ADVECTION. MAV NUMBERS MAY BE A
TOUCH WARM FOR HIGHS INTO THE UPCOMING WEEKEND BUT APPEAR PRETTY
REASONABLE FOR OVERNIGHT LOWS. MAY SEE A RECORD OR TWO FALL BY THE
END OF THE WEEKEND. BRISK SOUTH WINDS WILL PERSIST THROUGH THE
WEEKEND WITH AFTERNOON GUSTS EXCEEDING 30 MPH WEST OF HIGHWAY 65.

FROM MONDAY INTO TUESDAY...STRONG UPPER LEVEL ENERGY WILL TRACK
OUT OF THE DESERT SOUTHWEST AND INTO THE WESTERN GREAT LAKES. THIS
REGIME WILL FAVOR SURFACE CYCLOGENESIS ACROSS THE CENTRAL AND
SOUTHERN HIGH PLAINS WITH THE LOW TRACKING NORTH OF THE FORECAST
AREA BY TUESDAY MORNING. STILL SOME ISSUES ON THE TIMING OF THE
MAIN FEATURES WITH THIS DEVELOPING STORM SYSTEM...BUT WILL LEAN ON
THE BETTER PERFORMING ECMWF. THEREFORE EXPECT A COLD FRONT TO
PASS THROUGH THE REGION FROM MONDAY NIGHT INTO TUESDAY MORNING.
WILL LIKELY HAVE ENOUGH MOISTURE AND INSTABILITY AROUND FOR
THUNDERSTORMS. SYNOPTIC SIGNALS INDICATE ENOUGH SHEAR WILL BE
PRESENT FOR ORGANIZED CONVECTION...SO STRONG TO SEVERE STORMS ARE
NOT OUT OF THE QUESTION. ONCE THIS STORM SYSTEM LEAVES THE
REGION...A DRY PERIOD IS EXPECTED AROUND MIDWEEK. EVEN BEHIND THE
COLD FRONT...TEMPERATURES WILL REMAIN ABOVE NORMAL.

SCHAUMANN

&&

.CLIMATE...

SATURDAY RECORD HIGH TEMPERATURES AND YEAR

SPRINGFIELD 69 1956
JOPLIN 69 1956
WEST PLAINS 73 1997
VICHY 71 1956

SUNDAY RECORD HIGH TEMPERATURES AND YEAR

SPRINGFIELD 70 1907
JOPLIN 60 1967
WEST PLAINS 64 1998
VICHY 59 1965

ANGLE

&&

.AVIATION...

FOR THE 18Z KJLN/KSGF TAFS...STRONG AND GUSTY SOUTHERLY WINDS WILL
CONTINUE AT BOTH TAF SITES THROUGH THE TAF PACKAGE. GULF MOISTURE
EXPECTED TO MOVE INTO SOUTHERN MISSOURI THIS EVENING AND HAVE ADDED
IFR CEILINGS INTO THE TAFS AFTER ROUGHLY 04Z. CONFIDENCE IS FAIRLY
HIGH IN THIS HAPPENING. WILL NEED TO MONITOR TRAJECTORY OF GULF
INFLOW THOUGH AS LAST COUPLE SATELLITE SHOTS HAVE SHOWN THE GULF
STRATUS PULLING MORE NE OVER LOUISIANA. LOW LEVEL JET TO RETURN
THIS EVENING AS WELL FOR MORE LLVL WIND SHEAR CONDITIONS.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 4, 12:11 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CST FRI JAN 4 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1211 PM CST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TIGHT PRESSURE GRADIENT OVER THE AREA WILL ALLOW STEADY
SOUTHERLY WINDS OF 20 TO 25 MPH TO DEVELOP THIS AFTERNOON
GENERALLY NORTH AND WEST OF THE INTERSTATE 44 CORRIDOR. WIND GUSTS
OF 30 TO 35 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  WIND GUSTS OVER 30 MPH WILL AGAIN BE POSSIBLE ON SUNDAY WEST
  OF HIGHWAY 65.

  THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY INTO TUESDAY AS A
  STORM SYSTEM MOVES OUT OF THE PLAINS AND TOWARDS THE GREAT
  LAKES. ENOUGH INSTABILITY AND WIND SHEAR WILL LIKELY EXIST
  FOR ORGANIZED STORMS. A FEW STRONG TO SEVERE STORMS WILL
  THEREFORE BE POSSIBLE SOMEWHERE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.